How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Physician Experienced in Urology
Category: Urology
Satisfied Customers: 51364
Experience:  Board Certified Physician with extensive experience in Urology
41363181
Type Your Urology Question Here...
Dr. David is online now

I am a UK resident, nearly 74, and had brachytherapy in

This answer was rated:

I am a UK resident, nearly 74, and had brachytherapy in January 2014. My psa was stable until last December, when turned out to have risen by 2/3, from 0.38 to 0.62, compared with the previous June. The next regular test was set for June 26, when I would hear from the hospital that administered the brachytherapy. There was hope that this was a blip but my doctor decided, since I was having some other blood tests, to test my psa into the bargain, with result today of 1.1. She smiled and said ‘it’s all good news’, the other tests all being fine. I was quite alarmed, since I am clearly on track to the (I think) dreaded doubling over six months. She said to see what they say on June 26th, since there is more to these things than doubling and she was sure there was no need for any quick reaction. Just to tell them that I had been having some hot/cold flushes. I would have said that I have almost nothing that seems like a prostate symptom - I don’t even get up in the night very much. I don’t quite know what I’m asking here and now - perhaps ‘have I just received a moderately deferred death sentence or can I take a more optimistic view’?

This is Dr. David. I am reviewing your question now and will be with you momentarily.

I am a radiation oncology cancer doctor

what was your gleason score of your prostate cancer?

did you ever receive any anti-testosterone hormone shots like zoladex or gloserolin before with your brachytherapy for your prostate cancer?

your PSA rise up is still small and your PSA levels are still low.

the rise up may not be due to prostate cancer at this point

your doctors are right that we need to continue to monitor your PSA levels to see where it goes

ask your doctors to also check your body's testosterone levels as well. recovering testosterone levels from prior anti-androgen shots can cause PSA levels to rise.

Dr. David and other Urology Specialists are ready to help you
Customer: replied 6 months ago.
My Gleason score was 3+4, 7 out of 12 cores affected. Original pas 6.5
Customer: replied 6 months ago.
I did have some oral anti-test drugs before the brachytherapy, yes

your testosterone levels could be coming back now

and that can cause your PSA levels to rise up as well

Let me know if you have other questions.
If done for now, please leave Positive Rating of 5 Stars so I can get credit for helping you today.
We only get credit for helping clients after positive feedback. (You may have to scroll up or down see the ratings area)
You can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have other questions.
Here is my website:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com